Prof. Subrata Chakraborty

Prof. Subrata Chakraborty
Prof. Subrata Chakraborty
...
Professor
Statistics

Profile

Education:

  1. Master’s Degree: M. Sc. (G.U.)
  2. Ph.D.: Ph. D. (T.U.)
  3. Other:
    1. PGDCSA (G.U.)
    2. MPS (IIPS)
    3. Post. Doc. (ISM, UM)

Working Experienc:  351

Area of Specialization:

  • Discrete and Continuous Probability Distributions, Multivariate Statistical Analysis, Population Studies
Research Projects:  As Mentor
 
  1. Title of the Project: Bivariate Count Data Modeling with Binomial and Related Distribution, Funding Agency: DST project under Women Scientist Scheme A (WOS-A), Duration: 15/10/2012 to 14/10/2015, Amount: Rs. 11,02,000/-, Status: Completed
VIsitor
  1. Visiting Associate: Department of Mathematics and Statistics, University of Calgary, Canada, for three months  for collaborative research during the summer 2006.
  2. Visiting Post Doctoral Research Fellow: Institute of Mathematical Sciences, University of Malaya, Kuala Lumpur, Malaysia 2009.
  3. Visiting Associate: Institute of Mathematical Sciences, University of Malaya, Kuala Lumpur, Malaysia, for one month during July 2012.
  4. Visiting Associate: Institute of Mathematical Sciences, University of Malaya, Kuala Lumpur, Malaysia, for three weeks during July 2013.
Research Guidence

Ph. D. thesis: 

  • A study of some truncated continuous probability distributions and their applications. Degree Awarded.
  • Discretization of some continuous distributions and their applications. Thesis submitted.
  • A study on some aspects of skew-symmetric distributions.  Degree Awarded.
  • Some Aspects of Bivariate Binomial and Related Distributions. On going.
  • Effectiveness of Some Techniques of Cluster Analysis - A Comparative Study using Leukemia and Breast Cancer data. On  Going.

M.Phil. Thesis: A Study on the Discretization of Continuous Distributions. Degree awarded.

Master’s Thesis: Thirteen (13) students guided during 2004-2012.

Awards and Achievements:
  1. Member of the International Scientific committee of the 3rd ISM International Statistics Conference, ISM-III, 9-11 August 2016, Institute of Mathematical Sciences, University of Malaya, Malaysia.

Publications

Research Publications:

  1. Misconception and Knowledge Regarding HIV/AIDS Among Married Women in the Reproductive Age Group in Assam, India World Applied Sciences Journal 15 (7): 966-972, 2011, (SCI expanded Journal and in Scopus). ISSN: 1818-4952. Co-author: P. J. Hazarika. IF: 0.23. Citation #: 4
  2. Beta distributions: Extensions, truncations, parameter estimation and testing. International Journal of Agricultural and Statistical Sciences (SCI expanded Journal), 7(1): 249-266, June 2011, ISSN: 0973-1903. Co-author: G. Sarma. IF: 0.01.
  3. On some aspects of the class of quasi Polya distributions of Sen and Jain. Pakistan Journal of Statistics (SCI expanded Journal) 27(1): 47-54, 2011.  ISSN: 1012-9367. IF: 0.14.
  4. Doubly Truncated Pareto Distribution of the Second kind. Assam Statistical Review, 25 (special issue), 44-61, 2012. ISSN: 0976-4291.  Co-author: G. Sarma.
  5. A New Skew Logistic Distribution and its Properties. Pakistan Journal of Statistics (SCI expanded Journal) 28(4): 513-524, 2012.  ISSN: 1012-9367. Co-authors: P. J. Hazarika, M. Masoom Ali. IF: 0.14. Citation #: 7.
  6. Discrete Gamma distributions: properties and parameter estimation Communications in Statistics, Theory and Methods (SCI expanded Journal) 41(18): 3301–3324, 2012. ISSN: 0361-0926. Co-author: D. Chakravarty. IF: 0.30. Citation #: 23
  7. A Survey of the Theoretical Developments in Univariate Skew Normal Distributions Assam Statistical Review, 25 (1), 41-63, 2012. ISSN: 0976-4291.  Co-author: P. J. Hazarika. Citation #: 11
  8. Generalization of non-central negative binomial, Charlier series distributions and their extensions by Lagrange expansion. Communications in Statistics, Theory and Methods (SCI expanded Journal). 41(4): 571–590, 2012. ISSN: 0361-0926. Co-authors: S. H. Ong, T. Imoto, K. Shimizu. IF: 0.30. Citation #: 7
  9. A new Bivariate Poisson Distribution and its Properties. Assam Statistical Review, 27, 151-178, 2013. ISSN: 0976-4291. , Co-Author: S. Kotoky.
  10. A Comparative Investigation of Agglomerative Hierarchal Clustering Methods- a Case Study with a Breast Cancer Data. Assam Statistical Review, 27, 2, 55-83, 2013. ISSN: 0976-4291.  Co-author: Khaled, I. A. Almaghri.
  11. Truncated Pareto Distribution of the Fourth kind and its Application in Empirical Data Modeling, 10 (2), Dec, 2014, 257-265, International Journal of Agricultural and Statistical Sciences (SCI Expanded Journal), ISSN: 0973-1903, E-ISSN-0976-3392. Co-author: G. Sarma. IF: 0.01.
  12. Alpha-Skew-Logistic Distribution. IOSR Journal of Mathematics (IOSR-JM), 10, 4 (VI) (Jul-Aug. 2014), 36-46.  ISSN: 2319-765X, E-ISSN: 2278-5728, Co-Author: P. J. Hazarika. IF: 0.179. Citation #: 2
  13. An Empirical Assessment of the Closeness of Hidden Truncation and Additive Component based Skewed Distributions 43(11) 2014, 1801-1809, Sains Malaysiana (SCI expanded Journal). ISSN: 0126-6039, Co-author: P. J. Hazarika. IF: 0.45.
  14. A Multimodal Skew-Laplace Distribution. Pakistan Journal of Statistics (SCI expanded Journal). 30(2): 253-264, 2014.  ISSN: 1012-9367. Co-authors: P. J. Hazarika, M. Masoom Ali. IF: 0.14. Citation #: 2
  15. Two new Bivariate Negative Binomial Distributions and their Properties. Aryabhatta Journal of Mathematics and Informatics. 7 (2), July-Dec., 2015, 339-352, ISSN: 0975-7139, E-ISSN: 2394-9309. IF: 0.41.
  16. Generation of Discrete Analogues of Continuous Distributions- A Survey of Methods and Constructions. Journal of Statistical Distributions and Applications, 2: 6, 2015, ISSN NO: 2195-5832. Citation #: 7
  17.  A new discrete Distribution related to Generalized Gamma distribution. Communications in Statistics, Theory and Methods (SCI expanded Journal). 44(8),2015,1691-1705,ISSN:0361 - 0926(DOI:10.1080/03610926.2013.781635). IF: 0.30. Citation #: 4
  18. A Multimodal Skewed Extension of Normal Distribution: Its Properties and Applications. STATISTICS- A journal of Theoretical and Applied Statistics (SCI Journal), 49:4, 859-877, 2015. ISSN: 0233-1888, E-ISSN: 1029-4910, Co-authors: P. J. Hazarika, M. Masoom Ali. (DOI: 10.1080/02331888.2014.908880). IF: 0.53
  19. Alpha-Skew-Generalized Logistic Distribution. IOSR Journal of Mathematics (IOSR-JM), 11, 1 (IV) (Jan-Feb. 2015), 85-88. ISSN: 2319-765X E-ISSN: 2278-5728,. Co-Author: P. J. Hazarika. (DOI: 10.9790/5728-11148588). IF: 1.79
  20. Exponentiated Geometric Distribution: another generalization of geometric distribution.   Communications in Statistics, Theory and Methods (SCI expanded Journal), 44 (6), 2015, 1143-1157. ISSN: 0361-0926. Co-author: R. D. Gupta. (DOI:10.1080/03610926.2012.763090). IF: 0.30
  21. Application of Alpha Skew Truncated Cauchy Distribution in Exchange Rate Data. International Journal of Statistical Distributions, 2(2), 22-26, 2016, ISSN: 2472-3487 (Print), 2472-3509 (Online). Co-author: P. J. Hazarika. August 2016.
  22. A Comparison of K-mean and Partition Around Medoids Methods of Clustering- a case study with Acute Lymphoblastic Leukemia Data. Journal of the University of Palestine for Research and Studies, Vol. 6, Issue 2, 361-381, 2016, ISSN: 2410-874X. Co-author: Khaled I. A. Almaghri.
  23. Results of Appeared Candidates in Matriculation / HSLC Examination in Assam (India): A Time Series Analysis (From 1951-2014), Thailand Statistician, 14(2), 165-180, 2016, ISSN: 1684-9057. Co-authors: G. R. Sarma, L. Choudhury.
  24. A COM - type Negative Binomial Distribution. Communications in Statistics, Theory and Methods (SCI expanded Journal). 45 (14), 4117-4135, 2016, ISSN: 0361-0926., Co-author: S. H. Ong. (DOI:10.1080/03610926.2014.917184). IF: 0.30.
  25. Transmuted Geometric Distribution with Applications in Modeling and Regression Analysis of Count Data- SORT (Statistics and Operation Research Transaction) (SCI expanded Journal) 40 (1), 153-178, 2016, ISSN: 1696-2281 EISSN: 2013-8830, Co-author-Deepesh Bhati. IF: 1.33
  26. Extended Conway-Maxwell-Poisson distribution and its properties and application, Invited paper in Journal of Statistical Distributions and Applications, 3:5, 1-19, 2016, ISSN: 2195-5832. Co-author -T. Imoto. DOI: 10.1186/s40488-016-0044-1
  27. A New Discrete Probability Distribution with integer support on (-∞, ∞), Communications in Statistics, Theory and Methods (SCI expanded Journal). 45(2), 492-505, 2016, ISSN: 0361-0926. Co-author: D. Chakravarty. DOI:10.1080/03610926.2013.830743. IF: 0.30. Citation #: 2
Book Published
 
  1. "STATISTICS - A tutorial text with practicals ", Kalyani Publishers, Ludhiana, India, 2004 (1st Edition).
  2. "STATISTICS - A tutorial text with practicals ", Kalyani Publishers, Ludhiana, India, 2009 (2nd Edition).

Upcoming Events

University in the Media

News & Events